Philip C. Don, MD, PhD; Francesca Fusco, MD; Philip Fried, MD; Amy Batterman, MD; Frederick P. Duncanson, MD; Theodore H. Lenox, MD; Natalie C. Klein, MD
Cutaneous reactions to the drug zidovudine, used to treat patients ( 1 ) with the acquired immunodeficiency syndrome (AIDS) and AIDS-related complex, have been infrequently documented. In 1987, Furth and Kazakis (2) noted discoloration of the nail in two black patients on zidovudine. Subsequent case reports described seven patients with zidovudine and nail hyperpigmentation (3-7). Most were dark-skinned or of dark-skin ancestry and only one was a woman. We report the results of a study defining the incidence of zidovudine-associated nail dyschromia and other variables such as age, sex, race, risk factors, and immune status.
Don PC, Fusco F, Fried P, Batterman A, Duncanson FP, Lenox TH, et al. Nail Dyschromia Associated with Zidovudine. Ann Intern Med. 1990;112:145–146. doi: 10.7326/0003-4819-112-2-145
Download citation file:
Published: Ann Intern Med. 1990;112(2):145-146.
Hospital Medicine, Infectious Disease.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use